MAUDE Adverse Event Report: ENCORE MEDICAL L.P. KERAMOS HIP SYSTEM; HEAD, FEMORAL, CERAMIC 28/-3.5

ENCORE MEDICAL L.P. KERAMOS HIP SYSTEM; HEAD, FEMORAL, CERAMIC 28/-3.5
Model Number 400-01-290
Health Effect - Clinical Code Pain (1994)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the patient having lack of motion and hip pain.The surgeon decided to revise the cup and swap out the head.
 
Additional Manufacturer Narrative
The reason for this revision surgery was lack of motion.The previous surgery and the surgery detailed in this investigation occurred 11.8 years apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.This investigation is limited in scope as the item associated with this investigation was not returned to djo surgical - (b)(4) for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the reported event.The device(s) was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device(s) showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to lack of motion.There were no findings during this investigation that indicate that the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
KERAMOS HIP SYSTEM
Common Device Name
HEAD, FEMORAL, CERAMIC 28/-3.5
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8157827
Report Number1644408-2018-01131
Device Sequence Number11265090
Product Code MRA
UDI-Device Identifier00888912075664
UDI-Public(01)00888912075664
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
D980003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2008
Device Model Number400-01-290
Device Catalogue Number400-01-290
Device Lot Number908681K1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
498-01-050, LOT 53789038; 498-28-048, LOT 276272
Outcome Attributed to Adverse Event Other; Required Intervention;